Jump to content

TeeKay

Members
  • Content Count

    9
  • Joined

  • Last visited

Everything posted by TeeKay

  1. Has anyone experienced newly acquired or an increase in antibiotic allergies since acquiring the infection? I was diagnosed four years ago with a new infection. While the outbreaks have slowed down, I do continue to have outbreaks. I take Valtrex sporadically as it causes me to become macrocytic. Within the last two years I have reacted allergically to two antibiotics, different types, that I was never previously allergic to, both times with a rash. I was able to dig up research that in the presence of Epstein-Barr or mono, also in the herpes family, people have been known to react allergically to antibiotics. My own strain is HSV2, and the infection is active. I wonder if anyone else has experienced this?
  2. Yes, I was diagnosed with HSV2 by culture in my late 40s. You likely have had it for years, and your immune system was strong enough to keep you symptom free. As we age, our immune systems weaken, and the herpes virus is nothing if not opportunistic. A good example would be shingles, which is herpes zoster, and which is a reactivation of a childhood chicken pox infection (herpes zoster). Your husband may very well have it too but remains symptom free. My long term partner does not get outbreaks, and I do. It really just boils down to a person's immune system. Triggers may be life-style related, so managing stress and getting enough sleep etc. usually helps. Diet may also help some people. Hormones (or in our case lack thereof) also factor in for women.
  3. Symptoms and then diagnosed with HSV2 by culture/swab.
  4. Not excessively low because I have regular blood draws to monitor my red blood cell. My most recent blood draw showed an increased MCV and low red blood cell count, so I am on a three to six month break from the antiviral. So far, so good. It has been 3 years since diagnosis, so here is hoping the antibodies are pretty good and I can come off the medication. :-)
  5. Has anyone experienced macrocytosis while taking valcyclovir for suppressive therapy? I have, now twice. This was confirmed as a side effect by my doctor and apparently increases with age (I am 50). The first time, after taking the medication for about a year, the numbers righted themselves after a few months off of the medication, but frequent outbreaks started again, so I resumed the medication. Now, about six months later, I have developed macrocytosis again and, once again, am off the medication. If anyone has any experience with this, I would appreciate the feedback, as well as knowing if switching to acyclovir was safer/produced a better result?
  6. Yes as well as may cause macrocytosis, which I have developed twice since being on chronic suppressive therapy with 1 gm of valcyclovir per day. Typically, the doctor will recommend you come off the medication for a few months until the numbers normalize.
  7. I feel you Paraclete. Two years in I finally see improvement. You don't say how old you are but hormones can play a big role in outbreaks. Also, in my own case I had a tendency to attribute any thing off to an outbreak when in fact there was another issue going on such as a UTI once and typical changes associated with late perimenopause. What helped reduce but not stop the outbreaks was quitting coffee and reducing nuts. That is me, though. Everyone has different triggers. I hope this helps. Hang in there!
  8. I am late stage perimenopausal and was diagnosed two years ago. Soy greatly helps the menopausal symptoms but seems to activate the virus. Has anyone else experienced this?
×
×
  • Create New...